Discussions that mention atacand

High & Low Blood Pressure board


[QUOTE=flowergirl2day;2975841]Hello,

A new drug has just been added to my BP meds. I am told Valsartan is in the ARB group. :eek:

I did not have to pay for my first batch of pills, so there's no drug sheet. I have several concerns, the main one being possible interactions with the other meds in the different groups that I am on. Also, what possible side effects of this medication to watch for.

I would appreciate any information about this drug, including personal experiences with it.
Reducing the dose of Labetalol has resulted in my breathing a little better. It has also caused my BP to get too high. That's why the new drug.

Thank you!
Flowergirl

Yes it'a an ARB drug like Cozaar and Atacand. I tried both Cozaar 50 mg and Atacand 8mg and couldn't stand it for more than few days. I had many bad side effects (dizziness, tireness, weak legs, being breathless and more). Those side effects happened after 24 hours of the first dose and it didn' go away. On the other hand, my father tried both and he had NO SIDE EFFECTS at all :confused: . As we said before, we react differently to the same drug. some people had higher blood pressure readings while they are no Cozaar :eek:.

I tried all the drug classes and none worked without side effects except for CCB, I'm on Diltiazem SR 240 mg and I'm happy with it :).
The bottom line is that you have to try it and see what side effects you will get, maybe you will get no side effects at all. If it didnt lower your blood pressure then why you would take it?

I think we have to be smart and educated about those drugs, at many times you may be on 3 drugs and one of them is working for you while the others are not working at all. Doctors MAY know that and who will be the winner? the drug companies :(.

hope this helps,
Michael